Jump to content

LostSoul1: Quetiapine withdrawal


LostSoul1

Recommended Posts

Hi,
I have come on this forum to find help for my son. He was on Quetiapine for about 3 years for panic attacks and depression. He came off his last dose of 25mg in October after a gradual withdrawal.

 

His anxiety level went sky high and he was very week and couldnt concentrate. He developed breathing ocd amongs other things and now worst of all he has depersonalisation. He is frightened of everything, including the planet, the sky and himself.

 

His doctor initially says it is nothing to do with the tablets as withdrawal only lasts 3 weeks. All he can offer is more drugs and councelling, which he is now on the waiting list for, although he has been told that she cant help peolple in crisis. We have tried private councelling but that is not very good around here.

 

On the DARE Facebook group they said he probably came off his drugs too quick. We have pthim on lots of vitamins and minerals, but nothing seems to really help. Any advice would be appreciated.

Edited by scallywag
added paragraph breaks and tags
Link to post
  • Moderator Emeritus

LostSoul1 -- Welcome to Surviving Antidepressants (SA)
 
What most of us think of as a gradual reduction isn't gradual enough for our CNS (central nervous system).  Your son's issues may be from the fact that his last dose was 25 mg. Although his doctor probably would dismiss the dose as "homeopathic," your son's CNS may have noticed the absence of even that amount once it was discontinued.

Is your son willing to post here himself? Our suggestions tend to be more appropriate when the person experiencing withdrawal is the one who communicates with us.

How did your son discontinue quetiapine? What was his starting dose before the gradual reduction and for how long did he decrease dose before his last 25 mg in October?

About supplements, what supplements is he currently taking? Which ones has he tried and stopped?

A request: Would you summarize his history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10

About supplements, many people find omega 3 fatty acids and magnesium helpful. Start with one or the other at a low dose.
Omega-3 fatty acids (fish oil).
Magnesium, nature's calcium channel blocker.

For reference:
Why taper by 10% of my dosage?.
Tips for tapering off Seroquel (quetiapine)
 
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Hi...I was on quatiapine also for like 2 months and cant concentrate as well,have depersonalisation also and my dose was 200 mg...this was the worst antipsychotic I used to take...After a year nothing changed really but I hope you will have at least luck and your son will have his personality back...maybe it takes more time idk but this **** took my soul and gave me the worst depression ever...p.s all the doctors say that so there's no reason to believe them,mine also said it has nothing to do with pills but here we are...will be good if your son will make an update of his state over time here im very curious if there's hope for concentrate...

3 weeks on haloperidol

1.5 months on seroquel

1.5 months on triftazin or so I cant rember very good.That was the medication last year in the beggining of 2016 then I left cols turkey then after a year again on risperdal 1 month on 4 mg then 2 months on 2 mg at the day and wanna quit cold turkey

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy